MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER, 5 MM, 33 CM

KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER, 5 MM, 33 CM
Model Number 26173KC
Medical Device Problem Codes Material Fragmentation (1261); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laparoscopic surgery in the obstetrics and gynecology department, the device, with the needle secured and inserted into the body, experienced an automatic release of the locking mechanism, causing the needle to eject.The device malfunctioned as a result.The operating room staff performed an x-ray to check for any remaining components inside the body, but no components were found.As additional x-ray were performed and no missing components were found inside the body, a report is required.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: during the inspection of item 26173kc with lot np01, it was found that the movable jaw part, which serves as the pivot point for opening and closing the needle holder tip, was damaged.The pull rod has broken out of the movable jaw part, which means that the needle holder no longer functions properly.Also, the pull rod has come loose from the axle pin which is still in the movable jaw part.It can be seen; a piece has come loose.This defect shows that a high mechanical force has acted here, which has probably led to a fracture this can happen, for example, if a needle that is too large is clamped in the needle holder, which results in a higher force acting on the jaw part and the pull rod when the jaw part is closed.Another indication could be the carbide plate.The teeth / pyramids are worn.This may have led to the needle not being held properly, which could have resulted in it slipping backwards into the jaw, explain the damage to the rear part of the mouth.The surface shows a damage in the form of scratches and dents.Therefore, the most likely scenario is that the article was very heavily clogged at relevant points due to the high load.The force that then acted on the article was too much or too excessive, which led to a component in the case of the joint of the jaw part giving way due to the high application cycles and the corresponding wear.Therefore, it must be assumed that the user is at fault for not following the instructions and warnings in the ifu 96116348df v 2.0-10-2017.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
MACRO NEEDLE HOLDER, 5 MM, 33 CM
Common Device Name
MACRO NEEDLE HOLDE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr,-kark - storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key20066206
Report Number9610617-2024-00297
Device Sequence Number8662977
Product Code GCJ
UDI-Device Identifier04048551098165
UDI-Public04048551098165
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K951625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173KC
Device Catalogue Number26173KC
Device Lot NumberNP01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown